Alert archive / Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 4, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Mar 11, 2000, 7:23 PM EST for Lunenburg County, Prince Edward County, Virginia. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 11, 2000, 7:23 PM EST (00:23 UTC)
- Expired
- Mar 11, 2000, 7:55 PM EST
- In force
- 32 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Lunenburg County, VA, Prince Edward County, VA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 7:23 PM EST | Thunderstorm Wind | Randolph, VA | |
| Mar 11, 7:34 PM EST | Thunderstorm Wind | Keysville, VA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 11, 6:45 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.4 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KAKQ 120026
SVRAKQ
VAC111-147-120055-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
723 PM EST SAT MAR 11 2000
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PRINCE EDWARD COUNTY IN CENTRAL VIRGINIA
WESTERN LUNENBURG COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 755 PM EST
* AT 723 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 26 MILES WEST OF
ELAM TO 20 MILES SOUTHWEST OF ELAM TO 13 MILES SOUTHWEST OF
WALLACES STORE...OR ALONG A LINE EXTENDING FROM RUSTBURG TO HAT
CREEK TO PUBLIC FORK...MOVING NORTH AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR
KELLS CORNER AROUND 740 PM EST
WALLACES STORE AND REHOBOTH AROUND 750 PM EST
HAMPDEN-SYDNEY AND PLEASANT GROVE AROUND 755 PM EST
THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING
WINDS UP TO 60 MILES AN HOUR.
THIS IS A DANGEROUS LINE OF STORMS.
LAT...LON 3715 7923 3693 7895 3676 7875 3689 7827
3730 7828 3751 7910
$$
CULLENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 2:45 PM EST, 4 hours 38 minutes earlier.
Area forecast discussion, Mar 11, 2:45 PM EST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 245 PM EST SAT MAR 11 2000 TNGT...CURRENT TRENDS CONT TO SUPPORT BAND OF SHRA/TSRA TO DVLP N INTO OUR AREA...SOME PSBLY SVR...AS LLJ STRENGTHENS OVR THE AREA. CLOUD STREETS IN SAT PIX OVR THE REGION ILLUSTRATE THE STRENGTHENING LLVL WNDS. SO LKLY CHCS EVERYWHERE. SFC BNDRY TRACKS THRU LATE... AND H8 FRNT TRACKS THRU AFTER SUNRISE...SO MINS TNGT WL BE ARND 50 IN WRN AREAS TO MID/UPR 50S SERN VA AND NERN NC. BRZY SW WNDS WL SHFT TO W AND NW. SUNDAY...H8 FRONT TRACKS THRU...A FEW LINGERING SHRA OVR CSTL AREAS...THEN UPR DYNMCS TRACK THRU...SO WTH DEEP CAA AND BRZY NW WNDS...TEMPS WON'T RISE MUCH...ESPCLY WTH SOME LINGERING CLOUDINESS. HGHS MID/UPR 50S. SUN NGT AND MON...CAA CONT...SFC HGH BUILDS TWD THE REGION...AND JUST BEGINS TO PUSH OFFSHORE ON MON. LOWS IN UPR 20S IN COLDER SPOTS TO MID 30S HMPTN RDS AND NERN NC. HGHS IN MID 50S. XTND...BROAD TROF AXIS REMAINS IN ERN U.S. AND WK CENTERS OF UPR ENERGY TRACK E..BUT LTL MOISTURE SOURCE...SO ATTM JUST GOING PC TO MC TUE AND WED...WHL BETTER-ORGANIZED ENERGY APPCHS FOR THU...SO CHC SHRA BY THEN. TEMPS ARND NORMAL...BECOMING A LTL ABV@ NORMAL BY WED/THU. CSTL WTRS...SCA WNDS OVRTKG THE WTRS...WNDS SHFTG TO NW TMRW AND DMNSHG INTO MON. .AKQ...SMALL CRAFT ADVISORY...SRN CHES BAY...ATLC COASTAL WATERS AND CURRITUCK SOUND. NS
In the hours before
Local storm report, Mar 11, 5:11 PM EST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
511 PM EST SAT MAR 11 2000
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0511 PM CHEASAPEAKE VA .75 INCH HAIL
03/11/00 CHEASAPEAKE WESTERN BRANCH SECTION
CYLocal storm report, Mar 11, 5:43 PM EST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
511 PM EST SAT MAR 11 2000
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0511 PM CHEASAPEAKE VA .75 INCH HAIL
03/11/00 CHEASAPEAKE WESTERN BRANCH SECTION
515 PM CITY OF PORTSMITH VA .75 INCH HAIL
03/11/00 CITY OF PORTSMITH DIME TO QUARTER SIZE HAIL
ON HIGH STREET AND
FREDERICK BLVD.
515 PM CITY OF PORTSMITH VA .75 INCH HAIL
03/11/00 CITY OF PORTSMITH
520 PM NORFOLK VA .75 INCH HAIL
03/11/00 NORFOLK; REPORTED BY EMA
525 PM NORFOLK VA .75 INCH HAIL
03/11/00 NORFOLK; 21ST STREET IN GHENT
523 PM NORFOLK c VA .75 INCH HAIL
03/11/00 NORFOLK; REPORTED BY WVEC IN
DOWNTOWN NORFOLK
CYLocal storm report, Mar 11, 5:55 PM EST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
555 PM EST SAT MAR 11 2000
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0511 PM CHEASAPEAKE VA .75 INCH HAIL
03/11/00 CHEASAPEAKE WESTERN BRANCH SECTION
515 PM CITY OF PORTSMOUTH VA .75 INCH HAIL
03/11/00 CITY OF PORTSMOUTH DIME TO QUARTER SIZE HAIL
ON HIGH STREET AND
FREDERICK BLVD.
515 PM CITY OF PORTSMOUTH VA .75 INCH HAIL
03/11/00 CITY OF PORTSMOUTH
520 PM NORFOLK VA .75 INCH HAIL
03/11/00 NORFOLK; REPORTED BY EMA
525 PM NORFOLK VA .75 INCH HAIL
03/11/00 NORFOLK; 21ST STREET IN GHENT
523 PM NORFOLK VA .75 INCH HAIL
03/11/00 NORFOLK; REPORTED BY WVEC IN
DOWNTOWN NORFOLK
530 PM OCEANVIEW VA 1.00 INCH HAIL
03/11/00 NORFOLK 600 BLOCK OF DUDLEY AVE
SMALL TREE LIMBS DOWN
CYSpecial weather statement, Mar 11, 6:46 PM EST, 37 minutes before
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-120500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 646 PM EST SAT MAR 11 2000 ...SEVERE THUNDERSTORM WATCH NUMBER 92 IN EFFECT FOR NORTHEASTERN NORTH CAROLINA...EAST-CENTRAL VIRGINIA AND THE LOWER MARYLAND EASTERN SHORE UNTIL MIDNIGHT EST... A STRONG COLD FRONT SLICING THROUGH THE TENNESSEEE VALLEY WILL MOVE EAST AND CLASH WITH WARM MOIST UNSTABLE AIR OVER THE REGION TONIGHT. THIS CLASH OF AIR MASSES SHOULD PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE REGION. A FEW OF THE STORMS MAY APPROACH SEVERE LEVELS ACROSS THE AREA LATER TONIGHT...WITH THE PRIMARY THREAT BEING HAIL DIAMETER IN EXCESS OF TH)REE QUARTERS OF AN INCH AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. SPOTTER ACTIVATION WILL BE REQUIRED THROUGH MIDNIGHT TONIGHT. STAY TUNED FOR UPDATES ON THIS POTENTIAL SEVERE WEATHER SITUATION. COBB
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 7:50 PM EST | Severe Thunderstorm Warning | AKQ | Amelia, Cumberland | 30 min |
| Mar 11, 7:50 PM EST | Severe Thunderstorm Warning | AKQ | Lunenburg, Nottoway | 30 min |
| Mar 11, 9:09 PM EST | Severe Thunderstorm Warning | AKQ | Hanover | 26 min |
| Mar 11, 9:09 PM EST | Severe Thunderstorm Warning | AKQ | City of Colonial Heights | 26 min |
| Mar 11, 9:09 PM EST | Severe Thunderstorm Warning | AKQ | Chesterfield, Dinwiddie, City of Petersburg | 26 min |
| Mar 11, 9:09 PM EST | Severe Thunderstorm Warning | AKQ | Henrico, City of Richmond | 26 min |
| Mar 11, 9:09 PM EST | Severe Thunderstorm Warning | AKQ | City of Hopewell | 26 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.